Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 15, 2021, 4:29 PM CDT for Ward County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2021, 4:29 PM CDT (21:29 UTC)
- Expired
- May 15, 2021, 5:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Midland/Odessa, TX
County Ward County, TX
The radar
The Midland/Odessa radar (KMAF), 79 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1150 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245
WWUS84 KMAF 152129
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
429 PM CDT Sat May 15 2021
TXZ060-061-067-068-152215-
Crane TX-Ector TX-Ward TX-Winkler TX-
429 PM CDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ECTOR...NORTHEASTERN
WARD...SOUTHEASTERN WINKLER AND NORTHWESTERN CRANE COUNTIES UNTIL 515
PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pyote, or 9 miles west of Monahans, moving northeast at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Monahans, Thorntonville, Wickett, Roy Hurd Memorial Airport and
Monahans Sandhills State Park.
This includes Interstate 20 between mile markers 67 and 94.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3144 10306 3157 10313 3177 10280 3168 10268
3147 10265
TIME...MOT...LOC 2129Z 245DEG 15KT 3154 10304
$$
89What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 15, 1:51 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, May 15, 1:51 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 151 PM CDT Sat May 15 2021 .DISCUSSION... An upper trough is centered over California and Nevada with westerly flow over West Texas and Southeast New Mexico. A dryline is present across the area this afternoon with dewpoints climbing into the 60s across the Permian Basin and Lower Trans Pecos. CAPE values east of the dryline will generally be 2,000 to 3,000 J/kg with 0 to 6 km bulk shear values from 35 to 45 kts. CAPE and shear values are expected to be highest across Pecos, Terrell, and Brewster Counties. Mid-level lapse rates will generally be marginal according to the NAM12. Omega values will be enhanced across portions of the area this afternoon into tonight as upper level shortwaves move overhead. Severe thunderstorms are possible, given these conditions, this afternoon into tonight across most of West Texas and Southeast New Mexico. The main threats will be large hail and damaging winds but an isolated tornado or two is possible. The upper low moves over Southern California/Southern Nevada on Sunday with another dryline across West Texas and Southeast New Mexico. The CAPE and shear values are expected to be less tomorrow than today but strong to severe storms will still be possible. Temperatures are expected to warm up on Sunday into the 80s and 90s, especially west of the dryline. The previously mentioned upper low moves over the Four Corners region on Monday with the dryline expected to be across the far eastern Permian Basin and Lower Trans Pecos. The upper low/trough begins to move over the region on Tuesday with a dryline present and a cold front moving southward into the area during the morning. Severe storms will be possible along the cold front and dryline intersection. Most of the rain and storms should be east of the area on Wednesday with temperatures generally in the 80s and 90s. Similar conditions are expected on Thursday as a big upper trough moves over the west coast. Showers and thunderstorms chances will increase on Friday as the upper trough to the west begins to move/expand eastward. This same trend will continue into next Saturday. .FIRE WEATHER... Showers and storms are developing in the Guadalupe Mountains and will add fuel moisture. Where and how much rain will be important since tomorrow relative humidities bottom out into the single digits and winds increase to 20 to 30 mph. ERC values are already below the 50th percentile and any additional rain may drop the ERCs further so despite dangerous weather conditions, the overall fire danger threat may be reduced. Do not see a Red Flag Warning being needed but a Fire Danger Statement may be warranted for Sunday and perhaps again on Monday when similar conditions are expected. Will let the midnight shift make the final assessment on this. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 63 87 66 89 / 50 20 10 10 Carlsbad 59 91 58 89 / 10 0 0 0 Dryden 65 92 68 94 / 50 10 10 10 Fort Stockton 63 92 64 93 / 50 10 0 10 Guadalupe Pass 59 84 59 81 / 0 0 0 0 Hobbs 59 88 59 87 / 30 0 0 0 Marfa 52 87 49 87 / 20 0 0 0 Midland Intl Airport 63 89 65 90 / 50 10 10 10 Odessa 63 89 65 91 / 50 10 10 10 Wink 62 95 60 94 / 30 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 10/80
Hazardous weather outlook, May 15, 2:05 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 205 PM CDT Sat May 15 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-161915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 205 PM CDT Sat May 15 2021 /105 PM MDT Sat May 15 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight Strong to severe storms will be possible across much of the area this afternoon and evening with the best chances across the Northern Permian Basin and Lower Trans Pecos. The main threats will be large hail and damaging winds. A tornado may also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is the potential for strong to severe storms on Sunday across the eastern most portion of the Permian Basin. Elevated fire weather conditions may exist across the west on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, May 15, 3:10 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
310 PM CDT SAT MAY 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL MARFA 30.31N 104.03W
05/14/2021 E1.00 INCH PRESIDIO TX SOCIAL MEDIA
SOCIAL MEDIA VIDEO SHOWED HAIL UP TO QUARTERS COVERING
THE GROUND.
&&
DEVIN.CHEHAKSpecial weather statement, May 15, 3:47 PM CDT, 42 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 347 PM CDT Sat May 15 2021 TXZ075-274-152130- Pecos TX-Reeves County Plains TX- 347 PM CDT Sat May 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS AND SOUTHEASTERN REEVES COUNTIES UNTIL 430 PM CDT... At 346 PM CDT, Doppler radar was tracking strong thunderstorms 16 miles west of Fort Stockton, moving east at 15 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible. Locations impacted include... Fort Stockton, Firestone Test Track, Fort Stockton-Pecos County Airport, Coyanosa and B F Goodrich Testing Track. This includes Interstate 10 between mile markers 227 and 273. LAT...LON 3069 10341 3128 10343 3130 10290 3072 10256 TIME...MOT...LOC 2046Z 289DEG 14KT 3082 10315 89
Special weather statement, May 15, 4:02 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
402 PM CDT Sat May 15 2021
TXZ075-274-277-278-152145-
Pecos TX-Reeves County Plains TX-Davis Mountains Foothills TX-
Davis Mountains TX-
402 PM CDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PECOS...SOUTHWESTERN
REEVES AND NORTHEASTERN JEFF DAVIS COUNTIES UNTIL 445 PM CDT...
At 401 PM CDT, Doppler radar was tracking strong thunderstorms near
Balmorhea State Park, or 21 miles north of Fort Davis, moving east
at 10 mph.
Penny size hail and wind gusts up to 50 mph will be possible.
Locations impacted include... Balmorhea, Balmorhea Lake, Balmorhea
State Park, Saragosa, Buffalo Trail Scout Camp and Toyahvale.
This includes Interstate 10 between mile markers 201 and 227.
LAT...LON 3078 10378 3081 10402 3098 10392 3118 10342
3072 10340
TIME...MOT...LOC 2101Z 252DEG 9KT 3088 10377
89Special weather statement, May 15, 4:17 PM CDT, 12 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 417 PM CDT Sat May 15 2021 TXZ067-075-274-152200- Pecos TX-Ward TX-Reeves County Plains TX- 417 PM CDT Sat May 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PECOS...EAST CENTRAL REEVES AND CENTRAL WARD COUNTIES UNTIL 500 PM CDT... At 417 PM CDT, Doppler radar was tracking strong thunderstorms 8 miles east of Barstow, or 15 miles east of Pecos, moving north at 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible. Locations impacted include... Barstow, Pyote and B F Goodrich Testing Track. This includes Interstate 20 between mile markers 47 and 72. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for western and southwestern Texas. LAT...LON 3129 10298 3127 10342 3161 10339 3161 10303 TIME...MOT...LOC 2117Z 190DEG 6KT 3149 10326 89
Special weather statement, May 15, 4:27 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
427 PM CDT Sat May 15 2021
TXZ075-152215-
Pecos TX-
427 PM CDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PECOS COUNTY UNTIL 515 PM
CDT...
At 427 PM CDT, Doppler radar was tracking strong thunderstorms near
Fort Stockton, moving east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible.
Locations impacted include...
Fort Stockton and Fort Stockton-Pecos County Airport.
This includes Interstate 10 between mile markers 258 and 292.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.
LAT...LON 3068 10286 3096 10294 3113 10252 3094 10235
3054 10237
TIME...MOT...LOC 2127Z 260DEG 24KT 3088 10278
89Special weather statement, May 15, 4:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
429 PM CDT Sat May 15 2021
TXZ060-061-067-068-152215-
Crane TX-Ector TX-Ward TX-Winkler TX-
429 PM CDT Sat May 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ECTOR...NORTHEASTERN
WARD...SOUTHEASTERN WINKLER AND NORTHWESTERN CRANE COUNTIES UNTIL 515
PM CDT...
At 429 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pyote, or 9 miles west of Monahans, moving northeast at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Monahans, Thorntonville, Wickett, Roy Hurd Memorial Airport and
Monahans Sandhills State Park.
This includes Interstate 20 between mile markers 67 and 94.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.
LAT...LON 3144 10306 3157 10313 3177 10280 3168 10268
3147 10265
TIME...MOT...LOC 2129Z 245DEG 15KT 3154 10304
89The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:28 PM CDT | Special Weather Statement | MAF | Jeff Davis | 47 min |
| May 14, 8:17 PM CDT | Special Weather Statement | MAF | Culberson, Reeves | 43 min |
| May 14, 8:35 PM CDT | Special Weather Statement | MAF | 40 min | |
| May 14, 9:05 PM CDT | Special Weather Statement | MAF | Presidio | 40 min |
| May 14, 9:09 PM CDT | Special Weather Statement | MAF | Reeves | 51 min |
| May 15, 2:29 PM CDT | Special Weather Statement | MAF | Reeves | 31 min |
| May 15, 3:06 PM CDT | Special Weather Statement | MAF | Pecos | 39 min |
| May 15, 3:08 PM CDT | Special Weather Statement | MAF | Reeves | 52 min |
| May 15, 3:47 PM CDT | Special Weather Statement | MAF | Pecos | 43 min |
| May 15, 4:02 PM CDT | Special Weather Statement | MAF | Reeves | 43 min |
| May 15, 4:08 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| May 15, 4:17 PM CDT | Special Weather Statement | MAF | Ward | 43 min |
| May 15, 4:27 PM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| May 15, 4:44 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 61 min |
| May 15, 5:03 PM CDT | Special Weather Statement | MAF | Pecos | 42 min |
| May 15, 5:14 PM CDT | Special Weather Statement | MAF | Winkler | 46 min |
| May 15, 5:17 PM CDT | Special Weather Statement | MAF | Reeves | 43 min |
| May 15, 5:24 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 51 min |
| May 15, 5:41 PM CDT | Special Weather Statement | MAF | Culberson | 49 min |
| May 15, 5:42 PM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| May 15, 5:45 PM CDT | Special Weather Statement | MAF | Pecos | 45 min |
| May 15, 5:57 PM CDT | Special Weather Statement | MAF | Ector | 48 min |
| May 15, 5:57 PM CDT | Special Weather Statement | MAF | Cochran | 18 min |
| May 15, 6:06 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 39 min |
| May 15, 6:10 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 50 min |
| May 15, 6:11 PM CDT | Special Weather Statement | MAF | Loving | 49 min |
| May 15, 6:19 PM CDT | Special Weather Statement | MAF | Reeves | 41 min |
| May 15, 6:25 PM CDT | Special Weather Statement | MAF | Gaines | 50 min |
| May 15, 6:30 PM CDT | Special Weather Statement | MAF | Loving | 45 min |
| May 15, 6:36 PM CDT | Special Weather Statement | MAF | Ector | 39 min |
| May 15, 6:41 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 64 min |
| May 15, 6:42 PM CDT | Special Weather Statement | MAF | Pecos | 48 min |
| May 15, 6:44 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 46 min |
| May 15, 6:46 PM CDT | Special Weather Statement | MAF | Terrell | 44 min |
| May 14, 7:28 PM CDT | Special Weather Statement | MAF | Eddy | 47 min |
| May 14, 7:33 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 42 min |
| May 14, 8:03 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 42 min |
| May 14, 8:11 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 49 min |
| May 14, 8:14 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| May 14, 8:46 PM CDT | Special Weather Statement | MAF | Eddy | 44 min |
| May 14, 8:57 PM CDT | Special Weather Statement | MAF | Eddy | 48 min |
| May 14, 9:15 PM CDT | Special Weather Statement | MAF | Lea | 45 min |
| May 15, 4:32 PM CDT | Special Weather Statement | MAF | Eddy | 43 min |
| May 15, 4:53 PM CDT | Special Weather Statement | MAF | Eddy | 52 min |
| May 15, 4:59 PM CDT | Severe Thunderstorm Warning | MAF | Eddy | 61 min |
| May 15, 5:32 PM CDT | Areal Flood Advisory | MAF | Eddy | 3 hr |
| May 15, 5:45 PM CDT | Special Weather Statement | MAF | Eddy | 45 min |
| May 15, 5:58 PM CDT | Special Weather Statement | MAF | Eddy | 32 min |
| May 15, 6:40 PM CDT | Special Weather Statement | MAF | Lea | 50 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.